Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at May 7, 2021, 7:13 PM EDT for Sampson County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 7:13 PM EDT (23:13 UTC)
- Expired
- May 7, 2021, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WWUS82 KRAH 072313
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
713 PM EDT Fri May 7 2021
NCZ042-078-089-080015-
Johnston NC-Sampson NC-Wayne NC-
713 PM EDT Fri May 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...SAMPSON AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 815 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm near
Benson, or 12 miles southwest of Smithfield, moving southeast at 25
mph.
Penny size hail and wind gusts up to 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Mount Olive, Benson, Four Oaks, Roseboro, Newton Grove,
Salemburg, Turkey, Hobbton and Spivey's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3484 7849 3488 7851 3490 7855 3491 7854
3497 7862 3520 7863 3525 7861 3527 7858
3530 7858 3533 7853 3539 7857 3547 7842
3519 7805 3518 7807 3519 7816 3509 7817
3508 7816 3499 7816 3483 7846
TIME...MOT...LOC 2312Z 317DEG 22KT 3535 7845
$$
PWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 7, 4:06 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 7, 4:06 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 406 PM EDT Fri May 7 2021 .SYNOPSIS... A series of potent upper level disturbances will traverse the region through tonight. Meanwhile, a weak area of low pressure over western NC will move east this morning and offshore by the afternoon. High pressure will build into the region for Saturday and early Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 250 PM Friday... A cold front is currently crossing the forecast area. While temperatures are not a good gauge of the current location, there is a noticeable wind shift as well as a drop in dewpoint values across western counties behind the front. The rain associated with the front is a county or two to the east of the front itself. Through the day, there have been multiple reports of thunderstorms producing pea sized hail, but at this point there does not appear to be any threat of severe (quarter-sized) hail through the afternoon. Almost all rain should come to an end by sunset, although an isolated shower/storm cannot be ruled out east of I-95 after dark. Highs today will end up being well below normal, and tonight's lows will also be below normal, generally in the mid 40s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 355 PM Friday... Around a mid/upper-level vortex over nern ON and the west shore of James Bay, a vigorous shortwave trough --nearly 3 sigma below average-- is forecast to amplify from the upr Great Lakes this afternoon sewd across the OH Valley and middle Atlantic, then offshore, through 00Z Sun. Strong mid level height rises, around 100 meters at 500 mb, and associated subsidence will follow and overspread the cntl Appalachians through 00Z Sun. Additionally, the passage of the shortwave trough will maintain a strong low-mid level height gradient and corridor of fast nwly flow from the upr Great Lakes to the srn middle Atlantic coast, including across cntl NC. At the surface, a front stretching this afternoon from cntl IL wwd near the MO/IA and KS/NE borders will reach the VA Blue Ridge by 12Z Sat, settle swd across VA and the nrn half of NC through the afternoon, then settle into and stall across SC Sat night. Weak (~1022 mb), but dry/continental high pressure will follow and settle across VA/NC through 12Z Sun. The aforementioned large scale subsidence, and fast, nwly downslope flow will yield deep drying, including through a warm, well-mixed, and breezy boundary layer - through 750-800 mb per point forecast soundings Sat afternoon. In fact, significant drying will occur behind the front, with a combination of post-frontal dry air advection and significant downslope drying and vertical advection/"mixing out" of boundary layer moisture, such that surface dewpoints are likely to mix out into the 20s across the nrn Piedmont, with some teens possible, ranging to 30s to around 40 F along and ahead of the front over srn counties. The combination of those low surface dewpoints, with high temperatures in the upper 60s to middle 70s, will favor low RH values in the 20th percentile, with some teens possible across the nrn and wrn Piedmont. That dry air mass, and relative calm in the surface ridge, will also favor good radiational cooling Sat night. However, a band of 700 mb-centered saturation/cloudiness during the overnight hours, in a mid level warm air advection regime directed from the mid-South to the cntl Appalachians, may inhibit maximum cooling and also provide for an isolated sprinkle over the nw Piedmont, with lows in the 40s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 250 PM Friday... A warm front will move from south to north across the region on Sunday, and while the frontal passage should be dry, there will be a noticeable increase in temperatures with the new airmass. While highs will be about 10 degrees warmer on Sunday, lows Sunday night will be about 20 degrees warmer than the previous night. The warm air will continue on Monday, but a cold front will move through late in the day, bringing (much needed) likely pops into northern counties Monday afternoon. The timing of the frontal passage and reduced convective heating will only result in chance pops for southern counties on Monday night. A shower could linger into Tuesday morning, but otherwise most of Tuesday and Wednesday should be dry. However, an in-situ CAD scenario could develop late Wednesday into Thursday with low pressure deepening along the Gulf Coast and moving to the northeast. This will keep temperatures well below normal through the second half of the forecast, along with another chance for rain Thursday and Thursday night. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 142 PM Friday... Predominant VFR ceilings expected for the next 24 hours. Main change from previous forecast package was to take out TSRA at GSO/INT, given limited instability at these sites. Elsewhere, line of showers and embedded thunderstorms will track across RDU/FAY/RWI between 19 and 23Z, producing some brief MVFR ceilings. Some small hail will also accompany the stronger cells. As a cold front tracks through early this evening, gusty west-northwest winds of 12 to 24 kt is forecast. Winds will die down overnight with weak high pressure settling in. West-northwest winds to become breezy again Saturday with gusts of 20 to 25 kt. Outlook: VFR conditions, albeit with gusty southwest winds, will take over on Sunday. The next chance of sub-VFR conditions will arrive Monday afternoon and evening with a southward moving cold front. LLWS is possible early Monday morning with a strong southwesterly low-level jet in place. VFR conditions return Tuesday and Wednesday. && .FIRE WEATHER... As of 405 PM Friday... Meteorological parameters on Saturday afternoon will be critical or nearly so, when minimum RH values in the upper teens to around 25% are expected, along with sustained winds of 15-20 mph and gusts of 25-30 mph - isolated ones to 35 mph. After coordination with NCFS and taking into account their fuel moisture expertise, an Increased Fire Danger Statement was deemed appropriate for all of cntl NC. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/Blaes NEAR TERM...Green SHORT TERM...MWS LONG TERM...Green AVIATION...Kren/MWS FIRE WEATHER...MWS
Hazardous weather outlook, May 7, 6:13 PM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Raleigh NC 613 PM EDT Fri May 7 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-082215- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 613 PM EDT Fri May 7 2021 ...INCREASED FIRE DANGER IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 7, 1:36 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 PM EDT Fri May 7 2021
NCZ023-024-040-071815-
Chatham NC-Alamance NC-Orange NC-
136 PM EDT Fri May 7 2021
...THUNDERSTORMS WITH SMALL HAIL WILL AFFECT SOUTHEASTERN
ALAMANCE...ORANGE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 215 PM
EDT...
At 134 PM EDT, Doppler radar was tracking a couple of thunderstorms
along a line extending from near Mebane to 8 miles west of Carrboro.
Movement was east at 20 mph.
Pea size hail with these storms may partially cover the ground.
Locations impacted include...
Chapel Hill, Hillsborough, Carrboro, Mebane, Efland, Eno River State
Park, Fearrington, Cane Creek Reservoir, Schley and Jordan Lake.
LAT...LON 3586 7902 3585 7901 3582 7899 3576 7904
3582 7932 3619 7926 3619 7896
TIME...MOT...LOC 1734Z 291DEG 19KT 3609 7919 3587 7923
26Special weather statement, May 7, 2:18 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT Fri May 7 2021
NCZ040-041-071900-
Chatham NC-Wake NC-
218 PM EDT Fri May 7 2021
...A THUNDERSTORM WITH SMALL HAIL WILL AFFECT SOUTHWESTERN WAKE AND
SOUTHEASTERN CHATHAM COUNTIES UNTIL 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking a thunderstorm with
pea-sized near Jordan Lake, moving east at 15 mph.
Pea size hail with this storm may partially cover the ground.
Locations impacted include...
Pittsboro, Apex, Holly Springs, Jordan Lake State Rec Area,
Crosswinds Boating Center, Seaforth Boat Dock, New Hill, Crosswinds
Campground, Harris Lake Boat Launch and Moncure.
LAT...LON 3572 7886 3564 7885 3557 7888 3558 7891
3553 7897 3555 7903 3557 7905 3560 7905
3563 7912 3562 7914 3575 7920 3578 7911
TIME...MOT...LOC 1816Z 291DEG 14KT 3570 7909
26Special weather statement, May 7, 3:58 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
358 PM EDT Fri May 7 2021
NCZ042-078-089-072100-
Johnston NC-Sampson NC-Wayne NC-
358 PM EDT Fri May 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
SAMPSON AND SOUTHERN JOHNSTON COUNTIES UNTIL 500 PM EDT...
At 358 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Fremont to 11 miles
southeast of Benson. Movement was east at 40 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Benson, Fremont, Walnut Creek,
Four Oaks, Pine Level, Princeton and Pikeville.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3516 7797 3518 7799 3519 7802 3518 7807
3519 7816 3515 7816 3527 7850 3542 7857
3560 7805 3559 7800 3559 7790 3557 7782
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1958Z 286DEG 34KT 3550 7798 3530 7836
ASSpecial weather statement, May 7, 4:27 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 427 PM EDT Fri May 7 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-082300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF ROXBORO, OXFORD, CREEDMOOR, HENDERSON, KITTRELL, WARRENTON, NORLINA, ROANOKE RAPIDS, ENFIELD, SCOTLAND NECK, WINSTON-SALEM, GREENSBORO, HIGH POINT, BURLINGTON, GRAHAM, MEBANE, HILLSBOROUGH, CHAPEL HILL, CARRBORO, DURHAM, ROUGEMONT, LOUISBURG, FRANKLINTON, NASHVILLE, SPRING HOPE, ROCKY MOUNT, TARBORO, PRINCEVILLE, LEXINGTON, THOMASVILLE, ASHEBORO, ARCHDALE, SILER CITY, PITTSBORO, RALEIGH, CARY, APEX, WAKE FOREST, KNIGHTDALE, SMITHFIELD, SELMA, CLAYTON, WILSON, ALBEMARLE, TROY, SOUTHERN PINES, PINEHURST, ABERDEEN, CARTHAGE, SANFORD, LILLINGTON, ANGIER, BUIES CREEK, ERWIN, DUNN, GOLDSBORO, WADESBORO, POLKTON, ROCKINGHAM, ELLERBE, LAURINBURG, CAMP MACKALL, WAGRAM, RAEFORD, FAYETTEVILLE, SPRING LAKE, HOPE MILLS, CLINTON, AND ROSEBORO 427 PM EDT Fri May 7 2021 ...INCREASED FIRE DANGER SATURDAY AFTERNOON... The combination of low relative humidity and gusty northwesterly winds will result in elevated fire danger Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn. If you do, you are advised to use extreme caution.
Special weather statement, May 7, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
713 PM EDT Fri May 7 2021
NCZ042-078-089-080015-
Johnston NC-Sampson NC-Wayne NC-
713 PM EDT Fri May 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...SAMPSON AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 815 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm near
Benson, or 12 miles southwest of Smithfield, moving southeast at 25
mph.
Penny size hail and wind gusts up to 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Mount Olive, Benson, Four Oaks, Roseboro, Newton Grove,
Salemburg, Turkey, Hobbton and Spivey's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3484 7849 3488 7851 3490 7855 3491 7854
3497 7862 3520 7863 3525 7861 3527 7858
3530 7858 3533 7853 3539 7857 3547 7842
3519 7805 3518 7807 3519 7816 3509 7817
3508 7816 3499 7816 3483 7846
TIME...MOT...LOC 2312Z 317DEG 22KT 3535 7845
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:31 AM EDT | Special Weather Statement | RAH | Montgomery, Moore | 59 min |
| May 7, 5:39 AM EDT | Special Weather Statement | RAH | Montgomery, Moore | 66 min |
| May 7, 6:00 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Moore | 45 min |
| May 7, 6:54 AM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| May 7, 7:34 AM EDT | Special Weather Statement | RAH | Hoke | 56 min |
| May 7, 8:18 AM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| May 7, 9:04 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 41 min |
| May 7, 1:36 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| May 7, 2:18 PM EDT | Special Weather Statement | RAH | Chatham | 42 min |
| May 7, 3:58 PM EDT | Special Weather Statement | RAH | Wayne | 62 min |
| May 7, 7:43 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.